Alert archive / Utah / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 7, 2013, 4:18 PM MDT for Utah County, Wasatch County, Utah. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2013, 4:18 PM MDT (22:18 UTC)
- Expired
- Sep 7, 2013, 5:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Utah County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 114 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:20 PM MDT | TSTM WND DMG | Provo, UT | ROOF REPORTED TORN OFF AN APARTMENT BUILDING IN PROVO. |
| Sep 7, 4:40 PM MDT | TORNADO | Pleasant Grove, UT | EFO TORNADO CAUSED MINOR DAMAGE TO SEVERAL OUTBUILDINGS. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS55 KSLC 072218
SVRSLC
UTC049-051-072300-
/O.NEW.KSLC.SV.W.0032.130907T2218Z-130907T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT SAT SEP 7 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN UTAH COUNTY IN UTAH
NORTHWESTERN WASATCH COUNTY IN UTAH
* UNTIL 500 PM MDT
* AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEHI TO 8 MILES NORTHEAST OF SPRINGVILLE...MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LEHI... AMERICAN FORK... PLEASANT GROVE... HIGHLAND... MT
TIMPANOGOS... CEDAR HILLS... ALPINE... SUNDANCE... DEER CREEK STATE
PARK... WALLSBURG... CHARLESTON... MIDWAY AND HEBER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 4008 11148 4034 11204 4041 11198 4048 11181
4053 11177 4053 11168 4057 11164 4061 11155
4060 11149 4062 11147 4048 11115
TIME...MOT...LOC 2218Z 214DEG 23KT 4039 11185 4023 11149
$$2 follow-up statements
434
WWUS55 KSLC 072237
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
437 PM MDT SAT SEP 7 2013
UTC049-051-072300-
/O.CON.KSLC.SV.W.0032.000000T0000Z-130907T2300Z/
UTAH UT-WASATCH UT-
437 PM MDT SAT SEP 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHWESTERN WASATCH AND NORTHERN UTAH COUNTIES...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ALPINE TO WALLSBURG...MOVING
NORTHEAST AT 35 MPH.
THESE STORMS HAVE ALREADY PRODUCED WINDS TO 60 MPH AND WIND DAMAGE
IN PROVO.
* LOCATIONS IN THE WARNING INCLUDE...
MIDWAY AND HEBER CITY
LAT...LON 4008 11148 4034 11204 4041 11198 4048 11181
4053 11177 4053 11168 4057 11164 4061 11155
4060 11149 4062 11147 4048 11115
TIME...MOT...LOC 2235Z 214DEG 31KT 4057 11169 4041 11133
$$
RG141
WWUS55 KSLC 072259
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
459 PM MDT SAT SEP 7 2013
UTC049-051-072309-
/O.EXP.KSLC.SV.W.0032.000000T0000Z-130907T2300Z/
UTAH UT-WASATCH UT-
459 PM MDT SAT SEP 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASATCH AND
NORTHERN UTAH COUNTIES WILL EXPIRE AT 500 PM MDT...
THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4008 11148 4034 11204 4041 11198 4048 11181
4053 11177 4053 11168 4057 11164 4061 11155
4060 11149 4062 11147 4048 11115
TIME...MOT...LOC 2259Z 214DEG 31KT 4074 11153 4058 11117
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:34 PM MDT, 44 minutes earlier.
Area forecast discussion, Sep 7, 3:34 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 334 PM MDT SAT SEP 7 2013 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH TONIGHT. A DISTURBANCE MOVING EAST WILL DRAW DRIER AIR INTO PORTIONS OF NORTHWESTERN UTAH EARLY NEXT WEEK WHILE THE MOISTURE REMAINS ACROSS SOUTHEASTERN UTAH. && .DISCUSSION...WIDESPREAD PRECIPITATION HAS DEVELOPED ACROSS MUCH OF NORTHERN AND CENTRAL UTAH THIS AFTERNOON. ABUNDANT MOISTURE REMAINS IN PLACE AS THE EASTERN GREAT BASIN REMAINS FIRMLY PLANTED BETWEEN A SLOWLY MOVING AREA OF LOW PRESSURE NEAR EASTERN WASHINGTON AND A LARGE RIDGE ACROSS MUCH OF THE CENTRAL AND WESTERN US. PW VALUES REMAIN NEAR TO ABOVE AN INCH ACROSS MUCH OF THE CWA. WATER VAPOR IMAGERY CLEARLY INDICATES A SHORTWAVE IS MOVING NORTH ACROSS EASTERN NEVADA THIS AFTERNOON. IN ADDITION...THE ENTRANCE REGION OF THE JET STREAK MOVING NORTHWARD ON THE EASTERN SIDE OF THE TROUGH IS SET UP ACROSS NORTHERN/WESTERN UTAH THIS AFTERNOON. SREF ENSEMBLES INDICATE DECENT DEEP LAYER SHEAR IS IN PLACE ACROSS NORTHWESTERN/WESTERN UTAH. THE MAIN LIMITING FACTOR IS CLOUD COVER AND SOMEWHAT LIMITED INSTABILITY. EVEN SO...EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS NORTHERN AND CENTRAL UTAH AND TO A LESSER EXTENT SOUTHERN UTAH. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE UPPER LEVEL LOW NEAR EASTERN WASHINGTON WILL SLOWLY MOVE EAST OVER THE NEXT DAY OR SO. A MIDLEVEL COLD FRONT IN ASSOCIATION WITH THIS LOW WILL PROGRESS ACROSS THE STATE SUNDAY. THIS FRONT WILL BE LOCATED ROUGHLY FROM EVANSTON TO CEDAR CITY BY LATE MORNING. A MAJORITY OF THE MODEL GUIDANCE LIGHTS THIS BOUNDARY UP BY 12-15Z...BRINGING A PERIOD OF HEAVY PRECIPITATION NEAR AND AHEAD OF THE BOUNDARY. STARTED TO INCREASE POPS/QPFS DURING THIS PERIOD...AND THESE MAY NOT BE HIGH ENOUGH. THIS ROUND OF HEAVY PRECIPITATION IS FORECAST TO CONTINUE INTO THE EVENING BEFORE DECREASING IN INTENSITY BY LATE SUNDAY/EARLY MONDAY. EXTENDED MODELS VARY IN JUST HOW FAR NORTH AND WEST THE MOISTURE REMAINS ENTRENCHED INTO NEXT WEEK. THE EC IS MUCH FURTHER NORTH AND WEST...WHILE THE GFS IS MUCH MORE RESTRICTED TO THE SOUTH AND EAST PORTIONS OF THE STATE. STARTED TO LEAN A BIT MORE TOWARD THE EC...BUMPING POPS A BIT FURTHER NORTH AND WEST. REGARDLESS...MUCH OF THE CWA WILL BEGIN TO EXPERIENCE MORE SEASONAL TEMPERATURES SUNDAY INTO EARLY NEXT WEEK. THE NORMAL HIGH FOR THIS OF YEAR FOR SALT LAKE CITY IS AROUND 84F. SUNDAY AND MONDAY ARE BOTH FORECAST TO BE BETWEEN 83 AND 84F. && .AVIATION...THUNDERSTORMS CURRENTLY ACROSS SE TOOELE COUNTY AND UTAH COUNTY WILL LIKELY MOVE INTO THE SLC TERMINAL LATE THIS AFTERNOON AND EARLY THIS EVENING POSSIBLY CAUSING AVIATION DISRUPTIONS. NORTHWEST WINDS LIKELY TO SHIFT TO THE SOUTH AND BECOME GUSTY WITH ARRIVAL OF CONVECTION. WINDS THEN LIKELY TO BECOME GUSTY/ERRATIC THROUGH 00Z. HEAVY RAINFALL...LOWERING CEILINGS...AND SIGNIFICANT LIGHTNING WILL ALSO BE THREATS. SOUTHEAST DRAINAGE WINDS ARE EXPECTED TO DEVELOP BETWEEN 0200-0400 UTC ALTHOUGH THERE IS A 20 PERCENT CHANCE THAT THEY COULD HOLD OFF UNTIL AFTER 0400 UTC. && .FIRE WEATHER...SCATTERED SHOWERS AND WET THUNDERSTORMS WILL REMAIN IN PLACE THROUGH THIS EVENING...WITH GREATEST FOCUS ON THE MOUNTAINS AND WESTERN VALLEYS. A WEAK DISTURBANCE OUT OF ARIZONA WILL LIKELY KEEP THIS ACTIVITY GOING THROUGH MUCH OF THE NIGHT. AFTERWARD...A TROUGH SLIDING ACROSS NORTHERN UTAH TOMORROW WILL PUSH THE MOISTURE PLUME EASTWARD WHILE THE AIRMASS BEGINS TO DRY FROM THE WEST. COOLER TEMPERATURES WILL SETTLE ACROSS THE FIRE DISTRICT IN THE WAKE OF THE TROUGH...WHILE A DRYING TREND CONTINUES FROM THE WEST. MOISTURE LOOKS TO INCREASE AGAIN FOR THE SECOND HALF OF THE WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...KRUSE FIRE WEATHER...CHENG AVIATION...ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 7, 11:20 AM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1120 AM MDT SAT SEP 7 2013 UTZ001>016-019>021-517-518-WYZ021-081200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1120 AM MDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS MUCH OF THE OUTLOOK AREA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTHERN AND WESTERN UTAH. THE MAIN THREATS WILL BE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS PARTICULARLY PRONE AREAS OF SOUTHERN UTAH INCLUDING SLOT CANYONS AND DRY WASHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL REMAIN ACROSS THE FAR SOUTH AND SOUTHEAST EARLY IN THE WEEK...LEADING TO ISOLATED SHOWERS AND THUNDERSTORMS FOR MONDAY AND AGAIN ON TUESDAY. MOISTURE RETURNING NORTH MIDWEEK WILL BEGIN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THE OUTLOOK AREA. MOST OF THIS ACTIVITY WILL BE CONFINED TO THE SOUTH AND EAST TUESDAY NIGHT AND WEDNESDAY...THEN SPREAD OVER THE REMAINDER OF THE OUTLOOK AREA BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:52 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Sep 7, 4:01 PM MDT | Areal Flood Advisory | SLC | Utah | 3 hr |
| Sep 7, 4:43 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Sep 7, 4:46 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
| Sep 7, 5:17 PM MDT | Special Weather Statement | SLC | Davis | 43 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.